Colorado, 2016

Heavy Snow and Winter Weather in Colorado, April 15 to 17, 2016

April 15 to 17, 2016 · NWS BOU · 10 events in 10 counties and zones

A powerful spring snowstorm brought heavy, wet snow to areas in and near the Front Range Foothills and Palmer Divide. Storm totals generally ranged from 2 to 4 feet in the Foothills with 1 to 2 feet across the Mountains and Palmer Divide.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A powerful spring snowstorm brought heavy, wet snow to areas in and near the Front Range Foothills and Palmer Divide. Storm totals generally ranged from 2 to 4 feet in the Foothills with 1 to 2 feet across the Mountains and Palmer Divide. Front Range Urban Corridor had amounts ranging from 6 to 20 inches...with highest totals across the western and southern suburbs. Denver International Airport flight cancellations totaled 852, almost all on the 16th. Accumulating snow on trees resulted in broken tree limbs and scattered power outages. Over 5,000 customers were without power on the 16th, and over 2,000 on the 17th. Xcel Energy brought in extra crews from surrounding states to help restore power and minimize outage times through the storm. Numerous but mostly temporary road closures from 1 to 5 hours occurred throughout the storm. This included portions of I-70, Highways 86 and 24 west of Limon, Highway 103 Idaho Springs to Evergreen, Highway 287 northwest of Fort Collins to the Wyoming border, Highway 85 from Nunn, CO to the Wyoming border, and Highway 119 through Black Hawk.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 15, 10:29 AM MST, 31 minutes earlier.

Area forecast discussion, Apr 15, 10:29 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT FRI APR 15 2016

.UPDATE...
ISSUED AT 1002 AM MDT FRI APR 15 2016

AREA RADARS HAVE SCATTERED SHOWER COVERAGE OVER THE WESTERN HALF
OF THE CWA RIGHT NOW AND A TAD OVER THE FAR NORTHEAST CORNER.
THERE IS SOME LIGHTNING IN WESTERN COLORADO. THE MESO SCALE
MODELS ARE STILL SHOWING SOME DECENT CAPE OVER THE EASTERN THIRD
OF THE CWA THIS AFTERNOON/EARLY EVENING. WILL MAKE A FEW CHANGES
TO ALL SNOWFALL FOR THE WEATHER AFTER 06Z TONIGHT FOR THE WESTERN
THIRD OF THE PLAINS. CONCERNING ZONES 42...44...AND 45 WILL LEAVE
WATCH IN PLACE FOR NOW...WITH A ADVISORY OR WARNING HIGHLIGHT
DECISION BY MID AFTERNOON.

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM MDT FRI APR 15 2016

BIG WEATHER CHANGES COMING TODAY AS STRONG AND BROAD LOW PRESSURE
AREA ALOFT CONTINUES TO EVOLVE OVER THE NORTHERN GREAT BASIN AND
NORTHERN ROCKIES. MAIN CONCERN OVER THE NEXT 24 HOURS WILL BE THE
SEVERE WEATHER POTENTIAL OVER THE EASTERN PLAINS THIS AFTERNOON
AND HEAVY SNOWFALL OVER MOUNTAINS AND FOOTHILLS THIS AFTERNOON
THROUGH TONIGHT.

THE SURFACE COLD FRONT CONTINUES TO PUSH SOUTHWARD OVER THE
NORTHEAST PLAINS...AND IS NOW ALONG A LINE FROM AURORA AND
STRETCHING EAST TO NORTH OF LIMON. FRONT WILL CONTINUE TO RESULT
IN SHALLOW UPSLOPE FLOW AND COOLER TEMPERATURES. READINGS WILL
ONLY BE IN THE 50S NORTH AND 60S OVER THE FAR EASTERN PLAINS OF
COLORADO. MOISTURE IS ALREADY DEEPENING OVER WESTERN COLORADO AND
THIS WILL WORK INTO OUR MOUNTAINS LATER THIS MORNING AND
AFTERNOON. SNOWFALL WILL EXPAND AND BECOME WIDESPREAD DURING THE
AFTERNOON HOURS AS UPSLOPE FLOW DEEPENS.

DUE TO THE EARLIER ARRIVAL OF COOLER AIR THE SEVERE WEATHER THREAT
IS MINIMAL OVER THE URBAN CORRIDOR BUT STILL A THREAT OVER THE FAR
EASTERN PLAINS...MAINLY OVER FAR EASTERN ELBERT....LINCOLN AND
WASHINGTON COUNTIES. SURFACE BASED CAPES UP TO ABOUT 1500J/KG AND
SUFFICIENT SHEAR WILL RESULT IN POTENTIAL FOR AN ISOLATED SEVERE
STORM WITH LARGE HAIL THE PRIMARY THREAT.

MODEL CONSENSUS STILL SHOWING THE INTENSIFICATION OF THE UPPER LOW
JUST SOUTH OF THE 4 CORNERS REGION BY EARLY SATURDAY MORNING.
EXPECT INCREASING QG ASCENT THROUGH THE DAY AND MAX LIFT EXPECTED
LATER TONIGHT AND SATURDAY MORNING. PRECIP WILL EXPAND OVER THE
PLAINS THIS AFTERNOON AND EVENING BECOMING WIDESPREAD OVERNIGHT.
PRECIP WILL START AS RAIN THIS EVENING OVER THE PLAINS AND THEN
MIXING WITH SNOW AFTER MIDNIGHT...BECOMING MOSTLY ALL SNOW OVER
THE URBAN CORRIDOR BY 12Z SATURDAY. AS FOR THE HILITES...WILL
UPGRADE THE WATCH TO A WARNING FOR ZONES 38..39..41 AFTER 06Z
TONIGHT BUT HAVE DELAYED THE START OF THE WARNING FOR ZONES 40 AND
43...INCLUDING DENVER UNTIL AFTER 12Z SATURDAY. OTHER CHANGE TO
THE HILITES WAS TO UPGRADE ZONE 37 TO A WARNING DUE TO INITIAL
FAVORED SOUTHEAST FLOW THERE.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 355 AM MDT FRI APR 15 2016

THE UPPER LOW WILL MOVE SLIGHTLY EAST SATURDAY BUT CONTINUE TO
BRING IN COPIOUS AMOUNTS OF MOISTURE. PRECIPITATION RATES WILL
LIKELY BE AT A MAXIMUM DURING THE MORNING AND AFTERNOON HOURS AS MODERATE
TO STRONG QG LIFT IS OVERHEAD. SNOWFALL RATES COULD BE IN THE HALF
TO POCKETS OF TWO INCH PER HOUR RANGE DURING THIS TIME. MOST OF
THE PLAINS WILL SEE PRECIP FALL AS A WET AND HEAVY SNOW EXCEPT FOR
AREAS EAST OF A FORT MORGAN TO LIMON LINE WHERE TEMPERATURES MAY
BE WARM ENOUGH FOR A MIX OR ALL RAIN. THIS CHANGE OVER LINE IS
STILL DIFFICULT TO FORECAST...SO WILL ISSUE A WINTER STORM WATCH
FOR EASTERN WELD COUNTY...MORGAN AND EASTERN ARAPAHOE AND ADAMS
COUNTIES TO SHOW THE UNCERTAINTY. AREAS FURTHER EAST WILL LIKELY
NOT SEE SNOW UNTIL SATURDAY NIGHT INTO SUNDAY MORNING...ACCORDING
TO FORECAST SOUNDINGS. NORTH WINDS WILL BE BLOWING UP TO 30
MPH...HOWEVER BLOWING SNOW OFF THE GROUND WILL BE DIFFICULT OVER
THE PLAINS DUE TO THE SNOW BEING WET AND HEAVY.
STILL...VISIBILITIES WILL BE IMPACTED FROM HEAVY SNOWFALL RATES.
TEMPERATURES WILL BE IN THE MID 30S TO LOWER 40S. SOME OF THE
MOUNTAIN VALLEYS MAY SEE RAIN MIX IN DURING THE DAY.

THE UPPER LOW IS FORECAST TO START HEADING NORTH VERY SLOWLY
SUNDAY AND REMAIN NEAR THE AREA THROUGH TUESDAY. THIS WILL
CONTINUE TO BRING SNOW TO THE AREA SUNDAY AT LIGHTER RATES BEFORE
IT REALLY STARTS DIMINISHING MONDAY...DOWN TO ISOLATED SHOWERS BY
TUESDAY. OVERALL...MODELS HAVE INCREASED THE EXPECTED LIQUID WATER
AMOUNTS SLIGHTLY FROM THIS STORM. BY MONDAY MORNING...THE MOUNTAIN
AREAS ARE EXPECTED TO HAVE RECEIVED AROUND 2 TO 4 FEET OF
SNOW...WITH LESSER AMOUNTS OVER THE HIGH VALLEYS. THE URBAN
CORRIDOR MAY SEE A FOOT TO A FOOT AND A HALF OF WET SNOW...WITH
AREAS FURTHER EAST SEEING 2 TO 12 INCHES. ADDITIONAL MOISTURE WILL
CONTINUE MONDAY AND INTO TUESDAY. ONE CONCERN IS THE AMOUNT OF
RAIN EXPECTED TO FALL OVER THE FAR EASTERN PLAINS...CLOSE TO 6
INCHES OVER THE FAR NORTHEAST CORNER OF THE STATE BY TUESDAY. WILL
NEED TO MONITOR RIVER LEVELS AND SOILS FOR FLOOD ISSUES.

WEDNESDAY THROUGH FRIDAY...A LARGE RIDGE WILL BUILD INTO THE
AREA...BRINGING DRIER AND WARMER CONDITIONS TO THE AREA. THE
WARMER TEMPERATURES WILL HELP MELT THE RECENT SNOW. CONCERNS MAY
TURN TO RIVERS AS SNOWMELT DRAINS INTO THE RIVER SYSTEM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1002 AM MDT FRI APR 15 2016

NOT MUCH IN THE WAY OF SHOWERS DIRECTLY UPSTREAM FROM DIA RIGHT
NOW. CEILINGS ALREADY DOWN TO BKN050 AND WILL LIKELY ONLY GET
LOWER AND STAY THAT WAY THROUGH SUNDAY. WILL LEAVE THE VCTS IN FOR
NOW...THERE IS SOME LIGHTNING AROUND AND UPSTREAM. MODELS KEEP
THE NORTHEASTERLY WINDS GOING...WITH ANOTHER REINFORCING SURGE OF
MORE DUE NORTHERLIES THIS EVENING. WILL LIKELY CHANGE OVER TO ALL
SNOW FOR THE PRECIPITATION TYPE BEFORE THE CURRENT 11Z TIME FRAME.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR COZ031-033>037.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
SUNDAY FOR COZ030-032.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY
FOR COZ038-039-041.

WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT FOR COZ042-044-045.

WINTER STORM WARNING FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR
COZ040-043.

&&

UPDATE...RJK
SHORT TERM...ENTREKIN
LONG TERM...KRIEDERMAN
AVIATION...RJK
Hazardous weather outlook, Apr 15, 9:59 AM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1059 AM MDT FRI APR 15 2016

COZ030>051-161700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 AM MDT FRI APR 15 2016

...MAJOR SPRING STORM TO IMPACT COLORADO FROM THIS AFTERNOON
THROUGH THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL CONTINUE OVER THE MOUNTAINS...FOOTHILLS AND ADJACENT
PLAINS THIS AFTERNOON. THE SHOWERS WILL FILL IN OVER THE REST OF
THE PLAINS LATER THIS AFTERNOON AND EARLY EVENING. THERE IS A
CHANCE OF THUNDERSTORMS OVER THE NORTHEAST COLORADO PLAINS THIS
AFTERNOON INTO MID EVENING. SEVERE STORMS ARE POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS...MAINLY ACROSS LINCOLN AND EASTERN
WASHINGTON COUNTIES.

RAIN WILL BECOME WIDESPREAD OVER THE NORTHEAST PLAINS THIS
EVENING. ACROSS THE URBAN CORRIDOR...RAIN WILL MIX WITH SNOW BY
MIDNIGHT...THEN BECOME ALL SNOW BEFORE DAYBREAK ON SATURDAY. SNOW
WILL REMAIN HEAVY AT TIMES OVER THE MOUNTAINS AND FOOTHILLS
TONIGHT. SNOW ACCUMULATIONS OVER THE URBAN CORRIDOR BY DAWN
SATURDAY WILL BE 1 TO 3 INCHES...AND 6 TO 15 INCHES OVER THE
MOUNTAINS AND FRONT RANGE FOOTHILLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY SNOW WILL CONTINUE ACROSS THE MOUNTAINS AND SPREAD OVER
MOST OF THE PLAINS SATURDAY AND INTO SUNDAY. SNOWFALL RATES MAY
APPROACH AN INCH OR TWO PER HOUR AT TIMES DURING SATURDAY. WET AND
HEAVY SNOW WILL WEIGH DOWN BRANCHES AND POWER LINES...CREATING
POTENTIAL POWER PROBLEMS. ROADS WILL ACCUMULATE WITH SLUSHY AND
HEAVY SNOW...MAKING TRAVEL DIFFICULT. ACCUMULATIONS BETWEEN ONE
AND FOUR FEET WILL BE POSSIBLE AT ELEVATIONS ABOVE 7000 FEET IN
THE MOUNTAINS AND FOOTHILLS. NORTH WINDS WILL GUST BETWEEN 30 AND
50 MPH...HIGHEST OVER THE PLAINS. THE FAR EASTERN PLAINS WILL
LIKELY REMAIN MOSTLY RAIN...WITH UP TO 6 INCHES POSSIBLE BY
MONDAY...CAUSING POSSIBLE FLOODING ISSUES.

LIGHTER PRECIPITATION FROM THE STORM SYSTEM WILL LIKELY
CONTINUE MONDAY AND TUESDAY BEFORE DRIER AND WARMER WEATHER IS
EXPECTED WEDNESDAY AND THURSDAY. THE WARMER TEMPERATURES WILL MELT
THE RECENTLY FALLEN SNOW...ADDING TO ALREADY HIGHER RIVER
LEVELS...CAUSING ADDITIONAL FLOODING CONCERNS OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS LINCOLN AND WASHINGTON
COUNTIES AFTER 2 PM.  SNOWFALL REPORTS AND CHANGEOVER OF RAIN TO
SNOW INFORMATION WILL ALSO BE APPRECIATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 heavy snow, 2 winter weather. Local standard time, as filed.

Heavy Snow, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
April 15, 11:00 AM MST to April 17, 4:30 AM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Storm totals included: 32 inches at Joe Wright, 22 inches at Deadman Hill, 21 inches at Bear Lake and Long Draw Reservoir SNOTEL; with 16 inches at Lake Irene.

Heavy Snow, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
April 15, 11:00 AM MST to April 17, 4:30 AM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Storm totals included: 41.5 inches, 3 miles south-southeast of Silver Plume, 22 inches at Cabin Creek, 20 inches at Loveland SNOTEL, 17.5 inches in Breckenridge and 14 inches at Cooper Mountain SNOTEL.

Heavy Snow, Larimer & Boulder Counties Between 6000 & 9000 Feet

When
April 15, 11:00 AM MST to April 17, 9:00 AM MST
Where
Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.380, -105.410 (the zone’s center; the record gives no point)

Storm totals included: 42 inches near Nederland and Ward; 36 inches near Allenspark; 25 inches near Eldorado Springs and 19 inches at Gross Reservoir.

Heavy Snow, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
April 15, 11:00 AM MST to April 17, 9:00 AM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

Storm totals included: 50.6 inches near Pinecliffe, 46.5 inches, 8 miles north of Blackhawk; 46 inches near Conifer and St. Marys Glacier, 45 inches near Aspen Springs; 42 inches at Genesee; 36 inches, 5 miles southwest of Golden; 31.5 inches in Bergen Park; 29.5 inches near Evergreen; 28 inches near Bailey; with 18.5 inches in Georgetown.

Heavy Snow, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
April 15, 11:00 AM MST to April 17, 9:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Storm totals included: 16 inches near Superior; 15 inches, 5 miles east of Boulder and at the National Weather Service Office in Boulder; 14.5 inches in Broomfield; 12 inches in Louisville; 11.5 inches in Arvada; with 10.5 inches near Wheat Ridge.

Heavy Snow, C & Se Park County

When
April 15, 11:00 AM MST to April 17, 4:30 AM MST
Where
C & Se Park County forecast zone
Reported by
Trained Spotter
Coordinates
39.119, -105.717 (the zone’s center; the record gives no point)

Storm totals included 16 inches in Fairplay.

Winter Weather, Grand & Summit Counties Below 9000 Feet

When
April 15, 5:00 PM MST to April 17, 5:00 AM MST
Where
Grand & Summit Counties Below 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.869, -106.117 (the zone’s center; the record gives no point)

Up to 12 inches of snow was measured a Williams Fork Dam, with lesser amounts elsewhere.

Heavy Snow, Elbert / C & E Douglas Counties Above 6000 Feet

When
April 15, 11:00 PM MST to April 17, 9:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Storm totals included: 31 inches near Perry Park; 27.5 inches at Ken Caryl Ranch; 24.5 inches near Elizabeth; 21 inches near Elizabeth; 20 inches near Castle Rock and Parker; 18.5 inches near Franktown. Strong winds also produced snow drifts up to 3 feet deep near Castle Rock.

Winter Weather, C & E Adams & Arapahoe Counties

When
April 16, 3:40 AM MST to April 17, 5:00 AM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Heavy Snow, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
April 16, 5:00 AM MST to April 17, 9:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
Trained Spotter
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Official snowfall at Denver International Airport was 12.1 inches. Elsewhere, storm totals included: 16 inches in Aurora; 13.5 inches in Westminster; 11 inches near Englewood; with 9.5 inches, 5 miles northeast of Thornton.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630294, 630295, 630296, 630297, 630298, 630302, 631990, 630300, 630303, 630299.